Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 3, NWS Mobile, AL

February 17, 2008

NWS Mobile, AL issued this marine weather statement at Feb 17, 2008, 9:48 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 9:48 AM CST (15:48 UTC)
Expired
Feb 17, 2008, 12:00 PM CST
In force
2 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Feb 17, 3:24 AM CST, 6 hours 24 minutes earlier.

Area forecast discussion, Feb 17, 3:24 AM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
324 AM CST SUN FEB 17 2008

.SHORT TERM...(TODAY AND TONIGHT)...UPPER SYSTEM OVER OK ATTM WILL
CONTINUE TO TAKE A NORTHEASTERLY PATH...CLIMBING UPPER RIDGE OVER
THE EASTERN CONUS. CURRENTLY HAVE SQUALL LINE CROSSING SE
LA/MISS...MOVING EAST AT ABOUT 27 KNOTS ACCORDING TO CURRENT SPEED
TOOL. THIS WOULD PUT IT STARTING OVER SE MS COUNTIES AROUND 12Z.
THIS IS A BIT QUICKER THAN CURRENT GUIDANCE IS ADVERTISING...SO HAVE
MADE TIMING ADJUSTMENTS THERE. WITH TIMING DIFFERENCES BETWEEN THE
GFS AND NAM...LARGER DIFFERENCES ARE APPARENT IN THE MOS. MAV FRONT
LOADS THE PRECIP...MOSTLY THIS MORNING RESULTING IN SOME INSOLATION
THIS AFTERNOON AND WARMER TEMPS. NAM AND ITS PRECURSOR ETA/MET HAVE
THE PRECIP LATE MORNING INTO MID AFTERNOON...RESULTING IN COOLER
HIGHS TODAY. WITH ABUNDANT CLOUD COVER EXPECTED TODAY FROM THE
PRECIP...BUT SOME BREAKS...HAVE BLENDED THE GUIDANCE SOLUTIONS FOR
TODAYS HIGHS. THE MAIN WIND SHIFT WITH THIS SYSTEM COMES TONIGHT AS
WINDS BECOME NORTHWESTERLY AND COOLER AIR MOVES IN. GUIDANCE IS IN
PRETTY GOOD AGREEMENT WITH THE TEMPS...SO HAVENT DEVIATED.

LOOKING AT THE CHANCE FOR SEVERE WEATHER...GUIDANCE HAS SHIFTED LOW
LEVEL JET DYNAMICS A BIT FARTHER SOUTH FROM YESTERDAYS GUIDANCE.
BEST DYNAMICS STILL LOOK TO BE TO OUR NORTHWEST...BUT ENOUGH IS
SHIFTED SOUTH FOR THE FA...ESPECIALLY NORTHWESTERN SECTIONS TO SEE
MORE DYNAMICS. LOOKING AT THE MODEL AND LOCAL VWP WIND
PROFILES...SHEAR IS MOSTLY SPEED...BUT ENOUGH DIRECTIONAL IS
APPEARING TO MAKE ISOLATED TORNADOES POSSIBLE. THE CHANCE FOR SEVERE
WEATHER LESSENS THROUGH THE DAY AS THE UPPER DYNAMICS PULL AWAY
NORTHEAST. /16

.LONG TERM...(MONDAY THROUGH SATURDAY)SKIES SHOULD BE CLEARING IF
NOT ALREADY CLEAR BY SUNRISE MONDAY WITH DRIER AIR AND COOLER
TEMPERATURES FILTERING INTO THE AREA...IN THE WAKE OF TODAYS ROUGH
WEATHER. STAYS NICE AND MOSTLY CLOUD FREE UNTIL WEDNESDAY EVENING.
BY WEDNESDAY EVENING THE GULF MOISTURE FEED IS IN GEAR WITH LOW
LEVEL MOISTURE STREAMING NORTH OVER THE WESTERN GULF AND TRANSLATING
EAST WITH TIME. THE LOCAL AREA PRECIPITABLE WATER VALUES INCREASE
FROM A THIRD OF AN INCH WEDNESDAY MORNING TO OVER AN INCH AND A HALF
BY THURSDAY MORNING. LOOKS LIKE A RAINY PERIOD THE LAST HALF OF THE
WEEK INTO THE WEEKEND WITH WEAK DISTURBANCES MOVING THROUGH THE
UPPER ZONAL FLOW OVER THE TOP OF A MOIST AIR MASS. A WARM FRONT
DEVELOPING OVER THE WARMER GULF WATERS WELL TO THE SOUTH AT MID WEEK
WILL MOVE NORTH AND BE IN THE AREA THURSDAY NIGHT INTO
FRIDAY...GIVING A LITTLE MORE ZING TO THE CONVECTION...SPC IS
ALREADY TARGETING THE CENTRAL GULF COAST FOR A SLIGHT RISK OF SEVERE
WEATHER. COLDEST TEMPERATURES THROUGH THE EXTENDED PERIOD WILL BE
MONDAY MORNING WITH SOME LOWS AT FREEZING OR JUST BELOW OVER THE
EXTREME NORTHERN AREAS OF WAYNE...CHOCTAW AND CLARKE COUNTIES. /11

&&

.MARINE...A SYSTEM APPROACHING FROM THE WEST WILL PUSH A LINE OF
THUNDERSTORMS ACROSS THE AREA TODAY...WITH A FRONT CROSSING THE
AL/NW FL COASTAL WATERS SUNDAY NIGHT...AND MODERATE TO STRONG
OFFSHORE FLOW FOLLOWING. GUIDANCE STILL ADVERTISING LOW END SMALL
CRAFT LEVEL WINDS...THOUGH IS HANGING ON TO THEM A BIT LONGER...SO
HAVE EXTENDED THE SCY. WINDS AND SEAS WILL SETTLE TUESDAY AS SURFACE
HIGH PRESSURE MOVES OVER THE AREA...BUT AS ANOTHER SYSTEM APPROACHES
THE PLAINS...SURFACE HIGH PRESSURE WILL GE PUSHED TO THE EASTERN
SEABOARD...THEN EAST THROUGH WEDNESDAY NIGHT. THIS NEXT SYSTEM IS
ADVERTISING A FRONT APPROACHING THE LOWER MISS RIVER VALLEY...BUT
REMAINING NORTHWEST OF THE AREA. /16

&&

.FIRE WEATHER...MODERATE TO STRONG SOUTH AND SOUTHEAST WINDS TODAY
WITH RAIN AND THUNDERSTORMS LATER THIS MORNING. WINDS BECOME WEST
THEN NORTHWEST OVER SOUTHEAST MISSISSIPPI BY AFTERNOON AND BY
EVENING OVER THE EASTERN ZONES AS THE FRONT BRINGS AN END TO THE
THUNDERSTORMS. DRY MONDAY BUT LOOKS TO BE ABOVE THRESHOLD FOR FIRE
WEATHER WATCH...WILL LIKELY NEED A WATCH OR WARNING FOR TUESDAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  47  63  36 /  90  30  05  00
PENSACOLA   68  51  62  39 /  90  50  10  00
DESTIN      70  55  64  42 /  90  70  10  00
EVERGREEN   71  47  62  34 /  90  50  05  00
WAYNESBORO  71  42  60  32 /  90  20  05  00
CAMDEN      73  45  60  32 /  70  40  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 17, 4:30 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST SUN FEB 17 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
430 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF
THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON.
THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER
DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY
WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE
POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH
SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE
SQUALL LINE.

STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS
AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY
NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS
AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY.

A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE
AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
AT TIMES TODAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:00 AM CSTSevere Thunderstorm WarningMOBWashington45 min
Feb 17, 10:37 AM CSTTornado WarningMOBBaldwin38 min
Feb 17, 11:03 AM CSTTornado WarningMOBChoctaw, Washington27 min
Feb 17, 11:11 AM CSTTornado WarningMOBBaldwin49 min
Feb 17, 11:25 AM CSTTornado WarningMOBClarke35 min
Feb 17, 11:30 AM CSTSevere Thunderstorm WarningMOBMobile60 min
Feb 17, 11:46 AM CSTSpecial Marine WarningMOB59 min
Feb 17, 11:46 AM CSTTornado WarningMOBBaldwin59 min
Feb 17, 11:58 AM CSTTornado WarningMOBClarke, Wilcox47 min
Feb 17, 12:29 PM CSTTornado WarningMOBEscambia61 min
Feb 17, 12:30 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile45 min
Feb 17, 12:44 PM CSTSpecial Marine WarningMOB61 min
Feb 17, 12:54 PM CSTSevere Thunderstorm WarningMOBMobile36 min
Feb 17, 12:55 PM CSTSpecial Marine WarningMOB65 min
Feb 17, 1:12 PM CSTTornado WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia63 min
Feb 17, 1:21 PM CSTTornado WarningMOBButler, Monroe, Wilcox39 min
Feb 17, 1:55 PM CSTSpecial Marine WarningMOB65 min
Feb 17, 2:11 PM CSTTornado WarningMOBCrenshaw19 min
Feb 17, 2:14 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington31 min
Feb 17, 2:31 PM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Covington, Escambia59 min
Feb 17, 2:52 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw23 min
Feb 17, 2:54 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw36 min
Feb 17, 3:01 PM CSTTornado WarningMOBButler, Crenshaw44 min
Feb 17, 3:13 PM CSTTornado WarningMOBConecuh, Covington, Escambia47 min
Feb 17, 3:24 PM CSTMarine Weather StatementMOB5 hr
Feb 17, 3:28 PM CSTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw, Escambia50 min
Feb 17, 3:51 PM CSTTornado WarningMOBCovington24 min
Feb 17, 3:59 PM CSTSpecial Marine WarningMOB31 min
Feb 17, 4:30 PM CSTSpecial Marine WarningMOB90 min
Feb 17, 5:09 PM CSTSevere Thunderstorm WarningMOBCovington36 min
Feb 17, 5:53 PM CSTSevere Thunderstorm WarningMOBCovington52 min
Feb 17, 5:19 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa41 min
Feb 17, 6:11 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne49 min
Feb 17, 6:31 AM CSTSevere Thunderstorm WarningMOBWayne29 min

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.